Alert archive / Indiana / Gale Watches in 2016
Gale Watch 2, NWS Northern Indiana
NWS Northern Indiana issued this gale watch at Jan 11, 2016, 11:10 AM EST. It took effect at Jan 12, 2016, 7:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 11, 2016, 11:10 AM EST (16:10 UTC)
- In effect from
- Jan 12, 2016, 7:00 AM EST
- Expired
- Jan 11, 2016, 7:21 PM EST
- In force
- Issued by
- NWS Northern Indiana
The text
As transmitted.
107 WHUS73 KIWX 111610 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1110 AM EST MON JAN 11 2016 LMZ043-046-120015- /O.CAN.KIWX.SC.Y.0002.000000T0000Z-160111T1800Z/ /O.NEW.KIWX.GL.A.0002.160112T1200Z-160113T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1110 AM EST MON JAN 11 2016 ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS: WEST TO 30 KNOTS WITH GUSTS TO 40 KNOTS TUESDAY. * WAVES: 8 TO 12 FEET. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
107 WHUS73 KIWX 112057 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 357 PM EST MON JAN 11 2016 LMZ043-046-120500- /O.CON.KIWX.GL.A.0002.160112T1200Z-160113T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 357 PM EST MON JAN 11 2016 ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... A GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * WINDS: WEST TO 30 KNOTS WITH GUSTS TO 40 KNOTS TUESDAY. * WAVES: 8 TO 12 FEET. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
333 WHUS73 KIWX 120021 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 721 PM EST MON JAN 11 2016 LMZ043-046-120930- /O.UPG.KIWX.GL.A.0002.160112T1200Z-160113T0000Z/ /O.NEW.KIWX.GL.W.0002.160112T0900Z-160113T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 721 PM EST MON JAN 11 2016 ...GALE WARNING IN EFFECT FROM 4 AM TO 7 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 PM EST TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: WEST TO 30 KNOTS WITH GUSTS TO 40 KNOTS TUESDAY. * WAVES: 8 TO 12 FEET. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale watch went out at Jan 11, 6:45 AM EST, 4 hours 25 minutes earlier.
Area forecast discussion, Jan 11, 6:45 AM EST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
645 AM EST MON JAN 11 2016
.SYNOPSIS...
ISSUED AT 643 AM EST MON JAN 11 2016
A CLIPPER SYSTEM WILL BRING SNOW BACK TO THE AREA LATE THIS
AFTERNOON AND TONIGHT. ACCUMULATIONS FROM THIS SYSTEM WILL RANGE
FROM 2 TO 4 INCHES. LAKE EFFECT SNOW WITH ADDITIONAL
ACCUMULATIONS WILL FOLLOW ON TUESDAY. IT WILL REMAIN COLD WITH
HIGHS TODAY RANGING FROM THE UPPER TEENS IN MICHIGAN TO THE MIDDLE
20S OVER NORTH CENTRAL INDIANA. ONLY IN THE TEENS TO LOWER 20S.
WIND CHILLS WILL BE AROUND 10 BELOW ZERO EARLY THIS
MORNING...RISING TO THE SINGLE DIGITS ABOVE ZERO BY MID DAY. LOWS
TONIGHT WILL BE IN THE TEENS WITH WIND CHILLS AROUND ZERO.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 446 AM EST MON JAN 11 2016
SNOW ACCUMULATIONS FROM FAST MOVING CLIPPER SYSTEM AND LAKE EFFECT
SNOW PRIMARY CONCERNS THIS SHORT TERM PERIOD.
LAKE EFFECT SNOW SHOWERS CONTINUE THIS MORNING ACROSS MAINLY
MICHIGAN COUNTIES WITH WESTERLY FETCH AND SHALLOW MOISTURE. AS LOW
LEVEL FLOW BACKS TODAY WILL SEE THESE SNOW SHOWERS SHIFT TO A SW TO
NE ORIENTATION PRIMARILY AFFECTING BERRIEN AND NORTHERN CASS
COUNTIES. VISIBILITIES OVERNIGHT HAVE BEEN IN THE 1 TO 3 MILE RANGE
AND EXPECT WEAKENING TREND AS WARM AIR ADVECTION MOVES IN. ANY
ADDITIONAL ACCUMS SHOULD BE UNDER AN INCH.
SHORT WAVE DIVING THROUGH NORTHERN PLAINS THIS MORNING WILL BE
RESPONSIBLE FOR BACKING THE LOW LEVEL FLOW TODAY. WEAK WARM AIR
ADVECTION AHEAD OF IT ALREADY PRODUCING CLOUDS OVER IA AND IL. THESE
WILL SPREAD EAST TODAY AND EXPAND ACROSS THE AREA. ISENTROPIC LIFT
TO DEVELOP THIS AFTERNOON AS SOUTHERLY FLOW AHEAD OF SHORT WAVE
INCREASES. LEFT FRONT REGION OF SMALL 60KT 500MB JET STREAK WILL AID
IN DEVELOPMENT OF SNOW LATE AFTERNOON INTO THIS EVENING. STRONGER PV
ANOMALY WILL QUICKLY FOLLOW FIRST TONIGHT WITH STRONGER MID AND
UPPER LEVEL JET SUPPORT AS CYCLONICALLY CURVED 90KT 500MB JET STREAK
ROUNDS BASE OF TROUGH OVERNIGHT. THIS WILL LEAD TO DEEPENING OF
INITIALLY WEAK SURFACE LOW WHICH WILL MOVE ACROSS THE WARM LAKES
TONIGHT...AIDING IN THE INTENSIFICATION. RESULT SHOULD BE
DEVELOPMENT OF WIDESPREAD SNOW ACROSS THE WEST AFTER 20Z AND QUICKLY
SPREADING EAST THIS EVENING AND CONTINUING OVERNIGHT. MODELS IN VERY
GOOD AGREEMENT WITH THIS SCENARIO.
PCPN TYPE WILL NOT BE AN ISSUE WITH ARCTIC AIR ALREADY IN PLACE.
SNOW RATIOS FROM NAM AND GFS LOOK TO BE BETWEEN 15:1 AND 18:1 FOR
THE SYSTEM AND 20 TO 1 WITH LAKE EFFECT AFTER 09Z. QPF AMOUNTS
AROUND ONE TO TWO TENTHS EXPECTED WHICH YIELDS SNOWFALL ACCUMS OF
GENERALLY 2 TO 3 INCHES. ISOLATED 4 INCH AMOUNTS ALSO POSSIBLE BUT
EXPECT THIS TO BE CLOSER TO LAKE WHERE LAKE EFFECT ON BACK SIDE OF
SYSTEM WILL BE RAMPING UP AFTER 09Z. SYNOPTIC MOISTURE AND DEEP
MIXING HEIGHTS WILL BE IN PLACE ALONG WITH SFC-850MB DELTA T VALUES
RISING TO AROUND 20C AND SFC-700MB VALUES NEARING 30C TOWARD 12Z.
BUFKIT SOUNDINGS ALSO SHOWING SATURATED DGZ WITH STRONG LIFT SO
INTENSE BANDS EXPECTED TO DEVELOP.
GRADIENT WINDS WILL ALSO INCREASE LATE AS LOW DEEPENS. NORTHWEST 20
TO 30 MPH EXPECTED TO AID IN BLOWING AND DRIFTING OF THE POWDERY
SNOW.
&&
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 446 AM EST MON JAN 11 2016
LAKE EFFECT SNOW SHOWERS WILL BE INCREASING TUESDAY BEHIND A FRESH
SURGE OF ARCTIC AIR. A WINTER STORM WATCH IS BEING ISSUED FOR ALL OF
FAR SOUTHWEST LOWER MICHIGAN INTO FAR NORTHERN INDIANA FOR SNOW AND
BLOWING SNOW. THIS WATCH ALSO INCLUDES THE SYNOPTIC SNOW TONIGHT.
CONDITIONS ARE EXPECTED TO FURTHER DETERIORATE TUESDAY AS VERY COLD
AIR SPREADS ACROSS SOUTHERN LAKE MICHIGAN. DELTA T VALUES WILL
BECOME EXTREME GIVEN THE RELATIVELY WARM WATERS OF LAKE MICHIGAN.
ALSO...THE DENDRITIC GROWTH ZONE WILL OVERLAY THE CLOUDY LAYER.
SIGNIFICANT BLOWING SNOW IS EXPECTED IN THE VICINITY OF SNOW SHOWERS
DURING THE DAY TUESDAY. ADDITIONAL LAKE EFFECT SNOW IS EXPECTED
TUESDAY NIGHT INTO WEDNESDAY...ALTHOUGH CONDITIONS SHOULD IMPROVE
SOME TUESDAY NIGHT AS WINDS DIMINISH.
HAVE INCREASED SNOW CHANCES WEDNESDAY AS THE RIGHT EXIT REGION OF AN
UPPER JET TRANSLATES OVER THE AREA. THE 12KM NAM APPEARS TO BE
HANDLING THIS SYSTEM REASONABLY WELL. AFTER WEDNESDAY...TEMPERATURES
WILL RISE ABOVE NORMAL AS THE UPPER LEVEL FLOW BECOMES WESTERLY AND
AS WEAK RIDGING DEVELOPS OVER THE REGION. THE GFS/ENSEMBLES
SOLUTIONS DIVERGE SIGNIFICANTLY BY LATE FRIDAY IN HANDLING THE SHORT
WAVE ENERGY OVER THE CENTRAL CONUS. FOR NOW...WENT WITH A MODEL BLEND
SOLUTION WITH A GOOD CHANCE FOR RAIN BY LATE FRIDAY...AND THEN
TURNING COLDER SATURDAY WITH A CHANCE FOR SNOW. THE ECMWF IS MUCH
DEEPER WITH THE UPPER TROF LATE SATURDAY AND IS ALSO MUCH COLDER
SUNDAY. THE ECMWF APPEARS MORE OF AN OUTLIER IN THE LIGHT OF THE
CANADIAN AND GFS 500 MB ANALOGS WHICH FAVOR A LARGE POSITIVE HEIGHT
ANOMALY NEAR HUDSON BAY EARLY NEXT WEEK.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 631 AM EST MON JAN 11 2016
EARLY MORNING AIRCRAFT SOUNDINGS INDICATED THE SUBSIDENCE
INVERSION WAS WEAKENING AS LIFT AHEAD OF THE NEXT SYSTEM WAS
SPREADING CLOUDS TOWARD THE TERMINALS. SOME LINGERING MVFR LAKE
CLOUDS WERE STILL HANGING ON AT THE SBN TERMINAL AS OF 11Z. GIVEN
THE LATEST OBS...SATELLITE AND 12KM NAM MODEL RUN...ANY BREAKS IN
THE CLOUDS AT SBN SHOULD FILL BACK IN AS THE NEXT SYSTEM
APPROACHES.
A FRESH SURGE OF ARCTIC AIR WILL IMMEDIATELY FOLLOW THE SYSTEM
TONIGHT...WITH INCREASING WINDS CAUSING BLOWING SNOW AND REDUCED
VISIBILITIES.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER STORM WATCH FROM THIS EVENING THROUGH TUESDAY EVENING FOR
INZ004>007.
MI...WINTER STORM WATCH FROM THIS EVENING THROUGH TUESDAY EVENING FOR
MIZ077>081.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR LMZ043-
046.
&&
SYNOPSIS...LASHLEY
SHORT TERM...LASHLEY
LONG TERM...SKIPPER
AVIATION...SKIPPER
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Jan 11, 5:30 AM EST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 530 AM EST MON JAN 11 2016 INZ004>007-MIZ077>081-121030- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-BERRIEN-CASS MI-ST. JOSEPH MI- BRANCH-HILLSDALE- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...NILES...BENTON HARBOR... ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS... THREE RIVERS...COLDWATER...HILLSDALE 530 AM EST MON JAN 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SNOW AND BLOWING SNOW IS EXPECTED TO DEVELOP TONIGHT WITH ACCUMULATIONS OF 2 TO 4 INCHES. FOR ADDITIONAL INFORMATION... PLEASE SEE THE WINTER STORM WATCH PRODUCT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN ADDITIONAL 2 TO 5 INCHES OF LAKE EFFECT SNOW ARE EXPECTED TUESDAY ALONG WITH BLOWING AND DRIFTING SNOW MAKING TRAVEL HAZARDOUS. IN ADDITION...WIND CHILL TEMPERATURES ARE EXPECTED TO BE NEAR ZERO TUESDAY AND THEN FALL TO AROUND 10 BELOW ZERO TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-008-009-012>018-020-022>027-032>034-OHZ001-002-004-005-015- 016-024-025-121030- LA PORTE-NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO- WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS- GRANT-BLACKFORD-JAY-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING- PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KENDALLVILLE... LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC... FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...BRYAN... WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP... OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 530 AM EST MON JAN 11 2016 /430 AM CST MON JAN 11 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT SNOW IS EXPECTED TO DEVELOP BY THIS EVENING WITH ACCUMULATIONS OF 2 TO 3 INCHES BY LATE TONIGHT. INCREASING WINDS TONIGHT WILL CAUSE BLOWING AND DRIFTING SNOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY BLUSTERY CONDITIONS ARE EXPECTED TUESDAY WITH WIND CHILL TEMPERATURES FALLING BELOW ZERO DURING THE DAY. WIND CHILL TEMPERATURES ARE EXPECTED TO BE BETWEEN 5 BELOW ZERO AND 15 BELOW ZERO TONIGHT AND EARLY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-121030- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 530 AM EST MON JAN 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED UNTIL EARLY AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CONDITIONS HAZARDOUS TO SMALL CRAFT WILL LIKELY PERSIST THROUGH MUCH OF THIS WEEK. GALE FORCE WINDS ACCOMPANIED BY FREEZING SPRAY ARE POSSIBLE TUESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 4:07 AM EST | Winter Storm Watch | IWX | Elkhart, LaGrange, Steuben | 11 hr |
| Jan 11, 2:52 PM EST | Winter Weather Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 28 hr |
| Jan 11, 2:52 PM EST | Winter Storm Warning | IWX | Cass, Saint Joseph | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.